Alert archive / Georgia / High Surf Advisories in 2006
High Surf Advisory 2, NWS Charleston, SC
NWS Charleston, SC issued this high surf advisory at Sep 10, 2006, 3:54 PM EDT. It took effect at Sep 11, 2006, 9:00 AM EDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2006, 3:54 PM EDT (19:54 UTC)
- In effect from
- Sep 11, 2006, 9:00 AM EDT
- Expired
- Sep 12, 2006, 10:00 PM EDT
- In force
- 37 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KCHS 101954 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 354 PM EDT SUN SEP 10 2006 GAZ117-119-139-141-SCZ048>051-111030- /O.CAN.KCHS.CF.S.0005.000000T0000Z-060913T0000Z/ /O.NEW.KCHS.SU.Y.0002.060911T1600Z-060913T0200Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 354 PM EDT SUN SEP 10 2006 ...HIGH SURF ADVISORY IN EFFECT FROM 12 PM MONDAY TO 10 PM EDT TUESDAY... ...HIGH RISK FOR RIP CURRENTS CONTINUES... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 12 PM MONDAY TO 10 PM EDT TUESDAY. LARGE AND POWERFUL SWELLS ASSOCIATED WITH DISTANT HURRICANE FLORENCE HAVE REACHED THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA. SWELL HEIGHTS WILL CONTINUE TO INCREASE MONDAY AND PEAK TUESDAY AS FLORENCE PASSES WELL EAST OF THE REGION. BREAKERS ALONG THE BEACHES WILL RISE TO 5 FT ON MONDAY AND INCREASE TO 5 TO 7 FT ON TUESDAY RESULTING IN LARGE AND BATTERING WAVES. CONDITIONS IN THE SURF ZONE WILL REMAIN EXTREMELY HAZARDOUS THROUGH TUESDAY AND PEOPLE ARE URGED TO REMAIN OUT OF THE WATER UNTIL CONDITIONS IMPROVE. A HIGH RISK FOR RIP CURRENTS CONTINUES AT AREA BEACHES UNTIL TUESDAY. A HIGH RISK FOR RIP CURRENTS MEANS THAT WIND AND OR WAVE CONDITIONS SUPPORT PARTICULARLY DANGEROUS RIP CURRENTS. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE SURF ZONE. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. THE RISK FOR SIGNIFICANT BEACH EROSION WILL ALSO CONTINUE ALONG THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA FOR THE NEXT SEVERAL DAYS. THE EROSION COULD BECOME SEVERE AT TIMES ESPECIALLY IN FOR EROSION PRONE AREAS SUCH AS TYBEE ISLAND...HUNTING ISLAND...EDISTO BEACH AND FOLLY BEACH. MINOR OCEAN OVERWASH MAY ALSO OCCUR DURING TIMES OF HIGH TIDE. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. $$
8 follow-up statements
000 WHUS42 KCHS 110201 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1001 PM EDT SUN SEP 10 2006 GAZ117-119-139-141-SCZ048>051-111100- /O.EXT.KCHS.SU.Y.0002.060911T1300Z-060913T0200Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1001 PM EDT SUN SEP 10 2006 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 9 AM MONDAY TO 10 PM EDT TUESDAY... ...HIGH RISK FOR RIP CURRENTS CONTINUES... LARGE AND POWERFUL SWELLS ASSOCIATED WITH DISTANT HURRICANE FLORENCE HAVE REACHED THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA. SWELL HEIGHTS WILL CONTINUE TO INCREASE MONDAY AND PEAK TUESDAY AS FLORENCE PASSES WELL EAST OF THE REGION. BREAKERS ALONG THE BEACHES WILL RISE TO 5 FT ON MONDAY AND INCREASE TO 5 TO 7 FT ON TUESDAY RESULTING IN LARGE AND BATTERING WAVES. CONDITIONS IN THE SURF ZONE WILL REMAIN EXTREMELY HAZARDOUS THROUGH TUESDAY AND PEOPLE ARE URGED TO REMAIN OUT OF THE WATER UNTIL CONDITIONS IMPROVE. A HIGH RISK FOR RIP CURRENTS CONTINUES AT AREA BEACHES UNTIL TUESDAY. A HIGH RISK FOR RIP CURRENTS MEANS THAT WIND AND OR WAVE CONDITIONS SUPPORT PARTICULARLY DANGEROUS RIP CURRENTS. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE SURF ZONE. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. THE RISK FOR SIGNIFICANT BEACH EROSION WILL ALSO CONTINUE ALONG THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA FOR THE NEXT SEVERAL DAYS. THE EROSION COULD BECOME SEVERE AT TIMES ESPECIALLY FOR EROSION PRONE AREAS SUCH AS TYBEE ISLAND...HUNTING ISLAND...EDISTO BEACH AND FOLLY BEACH. MINOR OCEAN OVERWASH MAY ALSO OCCUR DURING TIMES OF HIGH TIDE. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. $$
000 WHUS42 KCHS 110800 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 400 AM EDT MON SEP 11 2006 GAZ117-119-139-141-SCZ048>051-112200- /O.CON.KCHS.SU.Y.0002.060911T1300Z-060913T0200Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 400 AM EDT MON SEP 11 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EDT TUESDAY... ...HIGH RISK FOR RIP CURRENTS CONTINUES... SWELLS ASSOCIATED WITH DISTANT HURRICANE FLORENCE HAVE REACHED THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA. SWELL HEIGHTS WILL CONTINUE TO INCREASE MONDAY AND PEAK TUESDAY AS FLORENCE PASSES WELL EAST OF THE REGION. BREAKERS ALONG THE BEACHES WILL RISE TO 5 FT TODAY AND INCREASE TO 5 TO 7 FT ON TUESDAY RESULTING IN LARGE AND BATTERING WAVES. CONDITIONS IN THE SURF ZONE WILL REMAIN EXTREMELY HAZARDOUS THROUGH TUESDAY AND PEOPLE ARE URGED TO REMAIN OUT OF THE WATER UNTIL CONDITIONS IMPROVE. A HIGH RISK FOR RIP CURRENTS CONTINUES AT AREA BEACHES UNTIL TUESDAY. A HIGH RISK FOR RIP CURRENTS MEANS THAT WIND AND OR WAVE CONDITIONS SUPPORT PARTICULARLY DANGEROUS RIP CURRENTS. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE SURF ZONE. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. THE RISK FOR SIGNIFICANT BEACH EROSION WILL ALSO CONTINUE ALONG THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA THROUGH TUESDAY. THE EROSION COULD BECOME SEVERE AT TIMES ESPECIALLY FOR EROSION PRONE AREAS SUCH AS TYBEE ISLAND...HUNTING ISLAND...EDISTO BEACH AND FOLLY BEACH. MINOR OCEAN OVERWASH MAY ALSO OCCUR DURING TIMES OF HIGH TIDE. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$
000 WHUS42 KCHS 111529 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1129 AM EDT MON SEP 11 2006 GAZ117-119-139-141-SCZ048>051-112330- /O.CON.KCHS.SU.Y.0002.000000T0000Z-060913T0200Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1129 AM EDT MON SEP 11 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT TUESDAY... ...HIGH RISK FOR RIP CURRENTS CONTINUES... SWELLS ASSOCIATED WITH DISTANT HURRICANE FLORENCE HAVE REACHED THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA. SWELL HEIGHTS WILL CONTINUE TO INCREASE TODAY AND PEAK TUESDAY AS FLORENCE PASSES WELL EAST OF THE REGION. BREAKERS ALONG THE BEACHES WILL RISE TO 5 FT TODAY AND INCREASE TO 5 TO 7 FT ON TUESDAY RESULTING IN LARGE AND BATTERING WAVES. CONDITIONS IN THE SURF ZONE WILL REMAIN EXTREMELY HAZARDOUS THROUGH TUESDAY AND PEOPLE ARE URGED TO REMAIN OUT OF THE WATER UNTIL CONDITIONS IMPROVE. A HIGH RISK FOR RIP CURRENTS CONTINUES AT AREA BEACHES UNTIL TUESDAY. A HIGH RISK FOR RIP CURRENTS MEANS THAT WIND AND OR WAVE CONDITIONS SUPPORT PARTICULARLY DANGEROUS RIP CURRENTS. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE SURF ZONE. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. THE RISK FOR SIGNIFICANT BEACH EROSION WILL ALSO CONTINUE ALONG THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA THROUGH TUESDAY. THE EROSION COULD BECOME SEVERE AT TIMES ESPECIALLY FOR EROSION PRONE AREAS SUCH AS TYBEE ISLAND...HUNTING ISLAND...EDISTO BEACH AND FOLLY BEACH. MINOR OCEAN OVERWASH MAY ALSO OCCUR DURING TIMES OF HIGH TIDE. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$
000 WHUS42 KCHS 112003 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 403 PM EDT MON SEP 11 2006 GAZ117-119-139-141-SCZ048>051-121000- /O.CON.KCHS.SU.Y.0002.000000T0000Z-060913T0200Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 403 PM EDT MON SEP 11 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT TUESDAY... ...HIGH RISK OF RIP CURRENTS CONTINUES THROUGH TUESDAY... SWELLS ASSOCIATED WITH DISTANT HURRICANE FLORENCE WILL CONTINUE TO AFFECT THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA. SWELL HEIGHTS WILL CONTINUE TO INCREASE TONIGHT...AND ARE EXPECTED TO PEAK ON TUESDAY. BREAKERS ALONG THE BEACHES WILL RISE TO AROUND 5 FT TONIGHT AND INCREASE TO 5 TO 7 FT ON TUESDAY. CONDITIONS IN THE SURF ZONE WILL REMAIN EXTREMELY HAZARDOUS AND PEOPLE ARE URGED TO STAY OUT OF THE WATER UNTIL CONDITIONS IMPROVE. A HIGH RISK FOR RIP CURRENTS CONTINUES AT AREA BEACHES THROUGH TUESDAY. A HIGH RISK FOR RIP CURRENTS MEANS THAT WIND AND OR WAVE CONDITIONS SUPPORT DANGEROUS RIP CURRENTS. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE SURF ZONE. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. THE RISK FOR SIGNIFICANT BEACH EROSION WILL ALSO CONTINUE ALONG THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA THROUGH TUESDAY. THE EROSION COULD BE MODERATE TO SEVERE...ESPECIALLY IN EROSION PRONE AREAS SUCH AS TYBEE ISLAND...HUNTING ISLAND...EDISTO BEACH AND FOLLY BEACH. MINOR OCEAN OVERWASH MAY ALSO OCCUR DURING TIMES OF HIGH TIDE. THE MOST LIKELY TIME FOR SIGNIFICANT EROSION AND OVERWASH WILL BE AROUND THE MIDDAY TUESDAY HIGH TIDE. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$ JRL
000 WHUS42 KCHS 120148 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 948 PM EDT MON SEP 11 2006 GAZ117-119-139-141-SCZ048>051-121000- /O.CON.KCHS.SU.Y.0002.000000T0000Z-060913T0200Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 948 PM EDT MON SEP 11 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT TUESDAY... ...HIGH RISK OF RIP CURRENTS THROUGH TUESDAY... MEDIUM TO LARGE SWELLS ASSOCIATED WITH DISTANT HURRICANE FLORENCE WILL CONTINUE TO AFFECT THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA TONIGHT AND TUESDAY. SWELL HEIGHTS WILL CONTINUE TO INCREASE TONIGHT...AND ARE EXPECTED TO PEAK ON TUESDAY. BREAKERS ALONG THE BEACHES WILL REACH 5 OR 6 FEET AT TIMES TONIGHT AND TUESDAY...ESPECIALLY AROUND THE TIMES OF HIGH TIDE TONIGHT AND TOMORROW. AS A RESULT...A HIGH SURF ADVISORY REMAINS IN EFFECT. THE COMBINATION OF THE PERSISTENT MODERATE TO STRONG ONSHORE WINDS AND THE HIGH SURF WILL CAUSE ADDITIONAL BEACH EROSION...ESPECIALLY IN LOCATIONS WHERE IT HAS RECENTLY OCCURRED. SOME LOCATIONS THAT WILL EXPERIENCE SIGNIFICANT EROSION WILL BE ON THE NORTH END OF ISLE OF PALMS IN THE DUNES WEST AREA...AND OVER PARTS OF EDISTO BEACH. AT LEAST MODERATE BEACH EROSION WILL OCCUR OVER THE REST OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA TONIGHT AND TUESDAY. MINOR OCEAN OVERWASH MAY ALSO OCCUR NEAR AND DURING THE TIMES OF HIGH TIDE...WITH THE MOST LIKELY TIME FOR THE MORE SIGNIFICANT EROSION AND OVERWASH TO OCCUR AROUND THE MIDDAY HIGH TIDE ON TUESDAY. MEANWHILE...A HIGH RISK FOR RIP CURRENTS CONTINUES AT AREA BEACHES THROUGH TUESDAY. A HIGH RISK FOR RIP CURRENTS MEANS THAT WIND AND OR WAVE CONDITIONS SUPPORT DANGEROUS RIP CURRENTS. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE SURF ZONE. IN ADDITION...THE LARGE BREAKERS CAN EASILY KNOCK YOU DOWN...MAKING YOU MORE SUSCEPTIBLE TO THE RIP CURRENTS. CONDITIONS IN THE SURF ZONE WILL REMAIN EXTREMELY HAZARDOUS AND PEOPLE ARE URGED TO STAY OUT OF THE WATER UNTIL CONDITIONS IMPROVE. BOATERS SHOULD USE EXTREME CARE IF NAVIGATING NEAR JETTIES AND INLETS DUE TO THESE DANGEROUS CONDITIONS. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON. $$ 33
000 WHUS42 KCHS 120735 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 335 AM EDT TUE SEP 12 2006 GAZ117-119-139-141-SCZ048>051-122200- /O.CON.KCHS.SU.Y.0002.000000T0000Z-060913T0200Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 335 AM EDT TUE SEP 12 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HIGH RISK OF RIP CURRENTS... MEDIUM TO LARGE SWELLS ASSOCIATED WITH DISTANT HURRICANE FLORENCE WILL CONTINUE TO AFFECT THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA TODAY. BREAKERS ALONG THE BEACHES WILL REACH 5 OR 6 FEET AT TIMES TODAY...ESPECIALLY AROUND THE TIMES OF HIGH TIDE THIS AFTERNOON. AS A RESULT...A HIGH SURF ADVISORY REMAINS IN EFFECT. THE COMBINATION OF THE PERSISTENT MODERATE TO STRONG ONSHORE WINDS AND THE HIGH SURF WILL CAUSE ADDITIONAL BEACH EROSION... ESPECIALLY IN LOCATIONS WHERE IT HAS RECENTLY OCCURRED. SOME LOCATIONS THAT WILL EXPERIENCE SIGNIFICANT EROSION WILL BE ON THE NORTH END OF ISLE OF PALMS IN THE DUNES WEST AREA...AND OVER PARTS OF EDISTO BEACH. AT LEAST MODERATE BEACH EROSION WILL OCCUR OVER THE REST OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA TODAY. MINOR OCEAN OVERWASH MAY ALSO OCCUR NEAR AND DURING THE TIMES OF HIGH TIDE...WITH THE MOST LIKELY TIME FOR THE MORE SIGNIFICANT EROSION AND OVERWASH TO OCCUR AROUND HIGH TIDE EARLY THIS AFTERNOON. MEANWHILE...A HIGH RISK FOR RIP CURRENTS CONTINUES AT AREA BEACHES THROUGH THIS EVENING. A HIGH RISK FOR RIP CURRENTS MEANS THAT WIND AND OR WAVE CONDITIONS SUPPORT DANGEROUS RIP CURRENTS. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE SURF ZONE. IN ADDITION...THE LARGE BREAKERS CAN EASILY KNOCK YOU DOWN... MAKING YOU MORE SUSCEPTIBLE TO THE RIP CURRENTS. CONDITIONS IN THE SURF ZONE WILL REMAIN EXTREMELY HAZARDOUS AND PEOPLE ARE URGED TO STAY OUT OF THE WATER UNTIL CONDITIONS IMPROVE. BOATERS SHOULD USE EXTREME CARE IF NAVIGATING NEAR JETTIES AND INLETS DUE TO THESE DANGEROUS CONDITIONS. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON. $$
000 WHUS42 KCHS 122045 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 445 PM EDT TUE SEP 12 2006 GAZ117-119-139-141-SCZ048>051-130200- /O.CON.KCHS.SU.Y.0002.000000T0000Z-060913T0200Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 445 PM EDT TUE SEP 12 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE COMBINATION OF THE PERSISTENT MODERATE TO STRONG ONSHORE WINDS AND THE HIGH SURF WILL CONTINUE TO CAUSE BEACH EROSION THROUGH THIS EVENING...ESPECIALLY IN LOCATIONS WHERE IT HAS RECENTLY OCCURRED. AT LEAST MODERATE BEACH EROSION WILL OCCUR OVER THE REST OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA THIS EVENING. BREAKERS OF 4 TO 7 FT HAVE BEEN REPORTED AT AREA BEACHES...AND SIGNIFICANT BEACH EROSION HAS BEEN REPORTED IN THE WILD DUNES SECTION OF ISLE OF PALMS. IN ADDITION...A HIGH RISK FOR RIP CURRENTS CONTINUES AT AREA BEACHES THROUGH THIS EVENING. A HIGH RISK FOR RIP CURRENTS MEANS THAT WIND AND OR WAVE CONDITIONS SUPPORT DANGEROUS RIP CURRENTS. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE SURF ZONE. THE LARGE BREAKERS CAN EASILY KNOCK YOU DOWN...MAKING YOU MORE SUSCEPTIBLE TO THE RIP CURRENTS. CONDITIONS IN THE SURF ZONE WILL REMAIN EXTREMELY HAZARDOUS AND PEOPLE ARE URGED TO STAY OUT OF THE WATER UNTIL CONDITIONS IMPROVE. BOATERS SHOULD USE EXTREME CARE IF NAVIGATING NEAR JETTIES AND INLETS DUE TO THESE DANGEROUS CONDITIONS. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON. $$
000 WHUS42 KCHS 130146 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 946 PM EDT TUE SEP 12 2006 GAZ117-119-139-141-SCZ048>051-130300- /O.EXP.KCHS.SU.Y.0002.000000T0000Z-060913T0200Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 946 PM EDT TUE SEP 12 2006 ...HIGH SURF ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... SURF CONDITIONS HAVE SLOWLY BEEN IMPROVING THIS EVENING AS SWELLS FROM FLORENCE HAVE GRADUALLY BEEN SUBSIDING. SURF CONDITIONS STILL REMAIN ROUGH WITH A CONTINUATION OF NORTHEAST TO EAST WINDS FROM 15 TO 20 KNOTS OVERNIGHT. SEAS WERE 4 TO 5 FT NEAR SHORE THIS EVENING AND ADDITIONAL MINOR BEACH EROSION REMAINS POSSIBLE AROUND HIGH TIDE FROM MIDNIGHT TO 3 AM. THERE IS ALSO A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES ON WEDNESDAY ALONG WITH A POSSIBILITY FOR SHALLOW COASTAL FLOODING AT THE TIME OF HIGH TIDE EARLY IN THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this high surf advisory went out at Sep 10, 3:51 PM EDT, 3 minutes earlier.
Area forecast discussion, Sep 10, 3:51 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT SUN SEP 10 2006
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
HIGH PRESSURE AT THE SURFACE AND ALOFT HAS ALLOWED FOR ANOTHER
RAINFREE AFTERNOON IN SOUTHEAST SC AND GA. A DISTINCT SURFACE RIDGE
EXTENDS FROM THE MID ATLANTIC STATES TOWARD THE FLORIDA PANHANDLE.
ACCORDINGLY...NORTHEAST SURFACE FLOW HAS CREATED A DRY AND STABLE
ATMOSPHERE SUPPRESSING CONVECTIVE DEVELOPMENT WITHIN THE CWA. UNDER
SCATTERED HIGH AND MID CLOUDS...TEMPERATURES THIS AFTERNOON HAVE
REMAINED IN THE LOWER TO MID 80S.
SURFACE WEDGE WILL STRENGTHEN ON MONDAY AND REINFORCE THE NORTHEAST
FLOW. MODEL SOUNDINGS SUGGEST THAT PRECIP CHANCES FOR MONDAY ARE
EVEN LESS LIKELY THAN TODAY. EVEN LOCATIONS ON THE SOUTHERNMOST
PERIPHERY OF THE CWA WILL SEE PWAT VALUES DROP BELOW 1.5 INCHES AND
CAPES BELOW 1000 J/KG. HAVE THEREFORE REMOVED MENTION OF ANY SHOWERS
BEGINNING TONIGHT THROUGH MONDAY NIGHT.
TEMPERATURES ON MONDAY WILL BE SIMILAR TO TODAY IN THE LOWER TO MID
80S...WITH OVERNIGHT LOWS RANGING FROM THE MID TO UPPER 60S BOTH
TONIGHT AND MONDAY NIGHT.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
MODELS ARE CONSISTENT IN HOLDING THE SFC WEDGE ACROSS THE RGN TUE
INTO ERLY WED...BEFORE QUICKLY BREAKING IT DOWN WED AFTN AS THE UPR
LOW OVR THE OH VALLEY GETS KICKED OUT AND THE ATTENDANT CDFNT APRCHS
FM THE W. THE ATMOS WL REMAIN DRY AND STABLE WITH HIGH CONDENSATION
PRESSURE DEFICITS...THUS ANY WK ISENTROPIC LIFT THAT DVLPS WL LIKELY
PROMOTE CLOUD FORMATION VERSUS PCPN. PLAN TO KEEP DRY WX IN TACT FOR
TUE AND TUE NGT WITH PCPN CHANCES GRADLY INCRG FROM W-E WED WITH THE
APRCH OF THE SFC CDFNT. THE HIGHEST PCPN CHANCES WL BE CONFINED TO
THE WED NGT INTO THU MRNG TIME FRAME AS MOISTURE...LIFT AND
INSTABILITY WL BE MAXIMIZED JUST AHEAD OF THE CDFNT. THE BEST UVM IS
PROGGED TO PASS N OF THE FCST AREA ACROSS NC AND THE SC MIDLANDS
THUS WE WL REMAIN CONSERVATIVE WITH POPS AND ONLY INCR THEM TO THE
40 PCNT RANGE ATTM. PCPN WL TAPPER OFF FROM THE W THU MRNG AS THE
CDFNT PUSHES OFF THE COAST AND DRIER AIR ADVECTS IN. FRI-SAT WL BE
FALL LIKE WITH DRY WX...LOW HUMIDITY AND BELOW NORMAL TEMPS. LOWS
FRI MRNG AND SAT MRNG WL BE IN THE 60S /COOLEST INLAND/ AND IF
TRENDS HOLD...WE WOULD NOT BE SURPRISED TO SEE TEMPS DROP INTO THE
UPR 50S ACROSS THE FAR INLAND AREAS.
&&
.AVIATION...
QUIET CONDITIONS EXPECTED AT KCHS AND KSAV TERMINALS THROUGH THE TAF
PERIOD WITH SCATTERED VFR CLOUDS AND NORTHEAST WINDS.
&&
.MARINE...
MAIN MARINE CONCERN IS THE INCREASING EASTERLY SWELL BEING GENERATED
FROM HURRICANE FLORENCE AND ITS IMPACTS ON THE SOUTHEAST SC AND GA
COASTS. CURRENT BUOYS REPORT COMBINED SEAS ALREADY UP TO 6 FT IN THE
OUTER GEORGIA WATERS. HAVE GONE AHEAD AND INITIATED THE SCA FOR
AMZ374 ACCORDINGLY. WAVE HEIGHTS ELSEWHERE RANGE FROM 4 TO 5
FEET...AND ARE EXPECTED TO GRADUALLY RISE THROUGH THE EVENING. MOST
OF THESE WAVES CONSIST OF SWELLS WITH DOMINANT WAVE PERIODS
AVERAGING AROUND 12 SECONDS.
HURRICANE VERSION OF WAVE WATCH SHOWS THESE SWELLS INCREASING TO 6
FT BY LATE TONIGHT AND TOMORROW MORNING FOR THE NEARSHORE SC AND GA
WATERS. HAVE ISSUED A SCA FOR THESE MARINE ZONES BEGINNING LATE
TONIGHT AND PERSISTING THROUGH MID WEEK.
CONCERNING SHORT TERM WINDS...WILL FOLLOW WITH PREVIOUS FORECAST
THINKING AND KEEP WINDS SLIGHTLY HIGHER THAN GFS FORECAST SPEEDS FOR
TONIGHT. PRESSURE GRADIENT SHOULD TIGHTEN THROUGH THE SHORT TERM
BETWEEN THE STRENGTHENING SURFACE RIDGE INLAND AND HURRICANE
FLORENCE OUT TO SEA. BUOY 8...BUOY 4 AND THE OFFSHORE GA TOWERS HAVE
ALREADY BEEN REPORTING 15 TO 20 KNOTS...AND THE INCREASING GRADIENT
SHOULD AT THE VERY LEAST MAINTAIN THESE SPEEDS.
DANGEROUS MARINE CONDITIONS WL CONTINUE INTO TUE AS SWELLS ASSOC
WITH HURCN FLORENCE ARE FCST TO PEAK DURING THIS TIME WITH CHOPPY NE
WNDS HOLDING IN THE 15-20 KT RANGE. WE ARE STILL LEANING HEAVILY
TOWARDS THE HURCN VERSION OF WW3 DURING THIS TIME WHICH STILL
DEPICTS SEAS REACHING 10-11 FT AT 41004 AND 8-9 FT AT 41008 TUE MRNG
WITH SWELLS RUNNING 12-14 SECONDS. CONDITIONS WL BE PARTICULARLY
HAZARDOUS NEAR INLETS AND THE ENTRANCES TO BAYS...SOUNDS AND RIVERS
WHERE HAZARDOUS WAVE ACTION APPEARS LIKELY. THIS INCLUDES THE
CHARLESTON HARBOR ENTRANCE. SEAS WL BEGIN TO SUBSIDE WED AS SWELL
ENERGY DIMINISHES. A CDFNT WL CROSS THE WTRS ON THU. COULD SEE A
BRIEF SURGE THU NGT AS DRIER AIR MOVES IN ACROSS THE WTRS.
&&
.TIDES...
DESPITE SOLID 0.5 TO 1 FT POSITIVE TIDAL DEPARTURES...TIDE LEVELS
ARE XPCTD TO FALL SHORT OF SHALLOW COASTAL FLOODING CRITERIA AT BOTH
THE CHARLESTON HARBOR AND FT. PULASKI. PREDICTED TIDES WL BE A BIT
HIGHER FOR MON/S HIGH TIDE...SO SHALLOW COASTAL FLOODING WL LIKELY
BE MORE OF A PROBLEM THEN.
&&
.RIP CURRENTS/BEACH EROSION...
REPORTS FROM THE LIFEGUARD GROUPS THIS AFTN INDICATE CONDITIONS IN
THE SURF ZONE ARE RAPIDLY DETERIORATING WITH BREAKERS NOW AS HIGH AS
4 FT. SPECTRAL DENSITY PLOTS FOR 41004 AND 41008 INDICATE PERIODS
HAVE INCRD TO 12-14 SEC WITH POWER MEASUREMENTS OVER 3 M2/HZ. THIS
SUGGESTS THE INCOMING WAVE TRAINS HAVE QUITE A BIT OF ENERGY BEHIND
THEM. WFO ILM RECENTLY RELAYED A REPORT OF BACK INJURIES OCCURRING
IN THE SURF ZONE UP IN WRIGHTSVILLE BEACH NC WHICH GIVES CREDENCE ON
HOW POWERFUL THE SWELL FROM FLORENCE HAS BECOME ACROSS COASTAL NC.
XPCT TO SEE BREAKERS REACH 5 FT BY MON AFTN AND 5-7 FT TUE SO WL GO
AHEAD AND HOIST A HIGH SURF ADVISORY FOR ALL COASTAL ZONES VALID
FROM WED AFTN UNTIL TUE EVNG. WL ALSO KEEP A HIGH RISK FOR RIP
CURRENTS THROUGH MON...BUT IT WL LIKELY NEED TO BE XTNDD INTO TUE AS
CONDITIONS WL REMAIN FAVORABLE FOR STRONGER AND MORE FREQUENT RIP
CURRENTS UNTIL THEN. WE HAVE ALREADY RECEIVED REPORTS OF MODERATE TO
SEVERE BEACH EROSION AT SEVERAL OF THE BEACHES TDA WITH SOME MINOR
OVERWASH/COASTAL FLOODING REPORTED AT THE ISLE OF PALMS NEAR THIS
MRNG/S HIGH TIDE. THIS RISK FOR BEACH EROSION AND MINOR OVERWASH WL
CONTINUE.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY 12 PM MONDAY UNTIL 10 PM TUESDAY FOR
GAZ117-119-139-141.
SC...HIGH SURF ADVISORY 12 PM MONDAY UNTIL 10 PM TUESDAY FOR
SCZ048>051.
MARINE...SMALL CRAFT ADVISORY AMZ350-352-354-374.
&&
79/77Hazardous weather outlook, Sep 10, 4:25 AM EDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 425 AM EDT SUN SEP 10 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-111000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 425 AM EDT SUN SEP 10 2006 ...A HIGH RISK OF RIP CURRENTS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENTS...THERE IS A HIGH RISK FOR RIP CURRENTS TODAY. REFER TO THE LATEST SURF ZONE FORECAST FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .COASTAL HAZARDS...THERE WILL BE AN INCREASED RISK OF RIP CURRENTS...BEACH EROSION AND HIGH SURF AT AREA BEACHES MONDAY AND TUESDAY AS SWELLS BUILD IN ASSOCIATION WITH HURRICANE FLORENCE. DANGEROUS MARINE CONDITIONS ARE ALSO EXPECTED ACROSS THE COASTAL WATERS. REFER TO THE LATEST COASTAL HAZARD MESSAGE FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
In the hours before
Local storm report, Sep 10, 11:31 AM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1131 AM EDT SUN SEP 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM HIGH ASTR TIDES ISLE OF PALMS 32.78N 79.78W
09/10/2006 CHARLESTON SC FIRE DEPT/RESCUE
FIRE DEPT CHIEF REPORTED SEVERE BEACH EROISON ON NORTH
BEACH OF ISLE OF PALMS. WATER WAS REPORTED FLOWING
BENEATH HOMES CLOSEST TO THE BEACH AT THIS TIME.
&&
DPBLocal storm report, Sep 10, 11:50 AM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1150 AM EDT SUN SEP 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HIGH ASTR TIDES FOLLY BEACH 32.65N 79.94W
09/10/2006 CHARLESTON SC COUNTY OFFICIAL
LIFEGUARD REPORTS SOME BEACH EROSION ON PARTS OF FOLLY
BEACH AND WATER UP TO THE WOOD FENCES.
&&
DPBSpecial weather statement, Sep 10, 12:35 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1235 PM EDT SUN SEP 10 2006 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-101900- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 1235 PM EDT SUN SEP 10 2006 ...STRONG EARTHQUAKE OVER THE EASTERN GULF OF MEXICO... ...THERE IS NO RISK FOR A TSUNAMI... A STRONG EARTHQUAKE WITH A PRELIMINARY MAGNITUDE OF 6.0 OCCURRED OVER THE EASTERN GULF OF MEXICO AT APPROXIMATELY 1056 AM EDT. THE EARTHQUAKE WAS CENTERED ABOUT 260 MILES WEST SOUTHWEST OF CLEARWATER FLORIDA. REPORTS OF SHAKING HAVE BEEN REPORTED AS FAR NORTH AS CENTRAL GEORGIA...BUT THERE HAVE BEEN NO REPORTS OF DAMAGE ANYWHERE ACROSS SOUTHEAST SOUTH CAROLINA OR SOUTHEAST GEORGIA. THE WEST COAST ALASKA TSUNAMI WARNING CENTER INDICATES THAT THERE IS NO RISK FOR A TSUNAMI. INFORMATION IN THIS STATEMENT IS PRELIMINARY. IF YOU FELT SHAKING OR OBSERVED ANY DAMAGE...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
Local storm report, Sep 10, 3:17 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT SUN SEP 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM RIP CURRENTS EDISTO BEACH 32.48N 80.33W
09/10/2006 COLLETON SC COUNTY OFFICIAL
RIP CURRENTS SIGHTED. BEACH EROSION IS OCCURRING.
&&Local storm report, Sep 10, 3:34 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT SUN SEP 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HIGH SURF WILD DUNES 32.80N 79.73W
09/10/2006 CHARLESTON SC LAW ENFORCEMENT
SIGNIFICANT BEACH EROSION ONGOING AT AT THE NORTH END OF
ISLE OF PALMS NEAR WILD DUNES. THE FOUNDATION OF ONE
HOUSE HAS BEEN COMPROMISED. SEVERAL DUNE BREACHES
REPORTED.
&&Nearby
High Surf Advisories in Georgia, 2006High Surf Advisories in South Carolina, 2006Every high surf advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.